Paper Information

Journal:   IRANIAN JOURNAL OF PUBLIC HEALTH   AUGUST 2014 , Volume 43 , Number SUPPLEMENT 2; Page(s) 65 To 65.
 
Paper: 

IATROGENIC BOTULISM, COMPLICATION OF BOTULINUM TOXIN INJECTION

 
 
Author(s):  ABBASI FARHAD*, VAHDANI PARVIZ
 
* BUSHEHR UNIVERSITY OF MEDICAL SCIENCES, BUSHEHR, IRAN
 
Abstract: 

Background: Therapeutic use of botulinum toxin type A is usually effective and safe. Iatrogenic botulism emerges with generalized weakness, dysphagia, and respiratory distress and is a rare but significant complication of botulinum toxin type A treatment.
Methods: Reporting a case study.
Results: The patient was a 24-year-old man with chief complaint of bilateral ptosis and progressive weakness of upper and lower extremities, nasal speech, diplopia, dysphagia and dyspnea. In past medical history, there was no canned food consumption, traveling, and contact with ill patient or animal. He did not suffer from any neurologic diseases. The patient has had several injection of Botox (botulin toxin) in the palms due to hyperhyrosis of both hands. The injection was done by dermatologist in 40 points of each hand. He received 1000 units of Botox totally. According to disease course and history of Botox injection iatrogenic botulism was diagnosed. Blood sample was taken for evaluation of botulism. Polyvalent botulinum anti-toxin was started. Gerenaral condition gradually improved. After three weeks he was discharged from hospital without any complication and he could eat, drink and walk. In this case conservative management and anti-toxin provided a good outcome.
Conclusion: Clinicians should be mindful of the risk for systemic botulism when using local injections of the neurotoxin.

 
Keyword(s): BOTULISM, IATROGENIC, BOTOLINUM TOXIN
 
References: 
  • ندارد
 
  Yearly Visit 17
 
Latest on Blog
Enter SID Blog